Hi! I used a depilatory cream to remove upper lip hair and now I can't feel my upper lip! It's numb! and it's been so for 3 days now. It is not the first time I used it, I followed the instructions and have never had this reaction before and no where else in my face appears to be a problem, except my upper lip. There is also a minor inflammation ( can only see it from closeup). I have tan skin so It's hard to know if there is mild redness on it. I felt a little tingling on my upper lip after removing it and it became later numb and has remained so three days latter.
From the symptoms it looks like irritant contact dermatitis to the cream. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves.If the symptoms still persist then you can apply mild steroid like dermacort.
If the irritation persists then please get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.